Heat, Callaway
- When
- June 1, 11:00 AM CST to June 4, 11:00 PM CST
- Where
- Callaway forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
An early season heat wave resulted in 14 heat related injuries, as reported by the State Department of Health and Senior Services. High temperatures across the area were in the upper 80's to lower 90's with average daily temperatures about 10 to 15 degrees above normal.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
An early season heat wave resulted in 14 heat related injuries, as reported by the State Department of Health and Senior Services. High temperatures across the area were in the upper 80's to lower 90's with average daily temperatures about 10 to 15 degrees above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 1, 2:55 AM CST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT SAT JUN 1 2002 TRYING TO PIN DOWN PCPN THRT ON PERIPHERY OF STG UPR RDG CONTS TO BE THE MAIN FCST PROBLEM...WITH PRIMARY AREA OF CONCERN THOSE ZNS ALG-E OF MS RVR. INITIAL STM THRT IS WITH ONGOING PCPN OVR XTRM SE IA/CNTRL IL. GENESIS REGION OF THIS PCPN IS OVR SE IA...BUT AS THE STMS ATTEMPT TO DROP SE THEY APR TO BE ENCOUNTERING A MORE STBL ELEVATED LYR...WHICH IS INHIBITING THE S PROPAGATION. USING ONGOING TRENDS AS A GUIDE...WL KEEP PCPN GOING THIS MRNG ALG-E OF A UIN-VANDALIA IL LN. WHETHER OR NOT CNVTN WL REDVLP THIS AFTN IS THE FIRST QUESTION REGARDING PCPN. WHILE MDLS SEEM TO BE CAPPING AREAS ALG-W OF MS RVR WITH VRY WRM MID LVL TEMPS...WULD THINK THAT RESIDUAL OUTFLO BNDRYS FROM NE MO INTO CNTRL IL...WHERE MID LVL TEMPS ARE FCST TO BE SMWHAT COOLER...MAY BE ENUF TO REINITIATE CNVTN DURG THE AFTN AND EVE...MUCH AS OCRD FRI AFTN. MDL SNDGS INDICATE LTL OR NO CIN WITH CAPES AOA 4000 IN THIS AREA...SO EVEN WITH MARGINAL SHR SM SVR THRT WL EXIST IF THE STMS CAN REFIRE. NXT CONCERN FOR PCPN IN OUR AREA SHUD BE TIED TO EVOLUTION OF MCS LTR TNGT AND INTO SUN. ALL MDL PARAMETERS SUGGEST THAT STG CNVTN SHUD FORM OVR E NE/W IA LTR TNGT AS STG LO LVL JET RAMPS UP...WITH THIS COMPLEX TRACKING E-SE LT TNGT AND INTO SUN MRNG. AGAIN...PCPN THRT WITH THIS FTR MAY COME FROM THE COMPLEX ITSELF DURING THE MORNING...OR WITH ANY OUTFLO THAT IT WL LV IN ITS WAKE DURG THE AFTN. AGAIN...WL KP A LO POP ALG-E OF A UIN-VANDALIA LN. OTRW AND ELSW...THE ERY TASTE OF SUMMERTIME HEAT AND HUMIDITY WL BE THE MAIN WX NEWS THRU THE WKEND. WITH 85H TEMPS FCST TO BE A LTL WRMR TDA THAN THOSE OF FRI...WL TACK ON A FEW DEGREES TO YSTDAS HIGHS FOR TDAS MAX TEMP FCST...AND WL GO WITH SIMILAR NUMBERS FOR SUN. MINS THRU THE WKEND SHUD BE SIMILAR TO THE READINGS OF THIS MRNG IN MOST LOCALES. .STL...NONE TRUETT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 715 AM CDT SAT JUN 1 2002 HAZARDS THROUGH TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER EXTREME NORTHEAST MISSOURI AND PARTS OF SOUTHWEST ILLINOIS...GENERALLY ALONG AND NORTH OF A SHELBINA...PITTSFIELD... LITCHFIELD...SALEM LINE. DISCUSSION... A SMALL CLUSTER OF THUNDERSTORMS WILL BE PUSHING ACROSS SOUTHWEST ILLINOIS EARLY TODAY...PRODUCING BRIEF HEAVY RAIN AND POSSIBLY SOME HAIL. THIS CLUSTER WILL WEAKEN AS THE MORNING PROGRESSES...BUT WILL PRODUCE A BOUNDARY THAT MAY AID THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON. THE AIR OVER THE REGION THIS AFTERNOON AND THIS EVENING WILL BECOME EXTREMELY UNSTABLE...SO ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ALONG WITH HAIL AND GUSTY WINDS. IN ADDITION...ANOTHER LARGE THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER IOWA LATER TONIGHT. AS THIS COMPLEX PUSHES EAST-SOUTHEAST ...IT COULD BRING AN ADDITIONAL SEVERE WEATHER THREAT TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE PREDAWN HOURS. OUTLOOK FOR SUNDAY... THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...GENERALLY ALONG AND NORTH OF AN EDINA...QUINCY...VANDALIA ILLINOIS LINE. THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR HAZARD...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT. TRUETT
The national radar mosaic for the moment the first event began.
8 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304537, 5304538, 5304539, 5304540, 5304541, 5304542, 5304543, 5304544.